MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD INFANT BIAS FLOW BREATHING CIRCUIT; BZE

FISHER & PAYKEL HEALTHCARE LTD INFANT BIAS FLOW BREATHING CIRCUIT; BZE
Model Number RT225
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that a rt225 infant bias flow breathing circuit failed the ventilator leak test before use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The complaint rt225 infant bias flow breathing circuit is currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow up report upon completion of investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt225 infant bias flow breathing circuit was returned to fph in new zealand for investigation, where it was visually inspected and leak tested.Results: visual inspection revealed no damage was found to any of the breathing circuits or the dryline.The leak test revealed severe leakage was found on the subject breathing circuit and was outside the specification.A waterbath test also showed that the leak was from the duckbill.Conclusion: we were unable to determine what may have caused the reported failure mode at this stage.All rt225 infant bias flow breathing circuits are visually inspected and pressure and flow tested during production, and those that fail are rejected.The subject breathing circuit would have met the required specifications at the time of production.Our user instructions that accompany the rt225 infant bias flow breathing circuit state the following: "check all connections are tight before use." "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.".
 
Event or Problem Description

Brand Name
INFANT BIAS FLOW BREATHING CIRCUIT
Common Device Name
BZE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key16829960
Report Number9611451-2023-00366
Device Sequence Number11248435
Product Code BZE
UDI-Device Identifier09420012431080
UDI-Public(01)09420012431080(10)2102304300(11)220815
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT225
Device Catalogue NumberRT225
Device Lot Number2102304300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown